If you’re experiencing the symptoms of hearing loss, then managing it
These Everyday Medications Can Cause Ringing in The Ears
Everyday ear ringing or tinnitus is something that you might have gotten used to as the years have gone by. When you wake up in the morning you may hear the same pitch ringing in your ear and think nothing of it; on the other hand, you might find the constant ringing irritating and off putting when you’re trying to get on with daily activities. You may be experiencing ringing in the ears to do a loud environment the night before, but there could be something else causing this sensation.
Aspirin Could Be Causing Ringing in The Ears
Aspirin is an everyday medication that numerous people take to get rid of headaches, pains and discomfort anywhere in the body. So, if you haven’t been exposed to any loud environments recently such as workplaces, concerts, events or loud music in your headphones it could be aspirin. There are a number of everyday medications that could cause symptoms of tinnitus, and aspirin is one of the common culprits.
So, should you stop taking this pain relief medication in order to alleviate your symptoms of ear ringing or tinnitus? Your audiologist will be able to provide you with insight on whether or not they believe this could be causing your tinnitus, while your primary care physician can best advise you on medications.
The Common Link Between Tinnitus and Medication
Tinnitus has been linked to a number of medications, but a lot of this has been purely based speculation. Tinnitus-like symptoms have been reported from those who take a whole range of everyday medication, but there are truly very few types of medicine which can cause this. So, where are there so many theories behind tinnitus and everyday medication?
Well, tinnitus is more common than most people think. With over twenty-million individuals experiencing some level of tinnitus, it’s no surprise that there is a common link between this and medicine. It may simply be a coincidence, if the timings of taking the medication occur at the same time the tinnitus begins.
Some medicines can also have an effect on your blood pressure, which is well known to affect tinnitus too. As well as this, starting a new medication can cause slight levels of stress, which can exacerbate tinnitus symptoms that may already exist on a low level. Even if the tinnitus symptoms did exist before the person began taking the medication, this type of timing could be enough to cause the belief that the medicine caused the issue in the first place.
Medications Which Cause Tinnitus: Strong Antibiotics
Scientists have proven some connections between tinnitus and a handful of medications. One of the first links is to strong antibiotics which contain ototoxic properties. Ototoxic means ear harming, which is no coincidence with regards to tinnitus. These types of antibiotics are known as aminoglycosides and they’re quite powerful.
Medications Which Cause Tinnitus: Blood Pressure Medicine
Diuretics, or blood pressure medicine is commonly prescribed to those who deal with hypertension. In some cases, the doses can be higher than the normal level, which is when tinnitus can be triggered.
Medications Which Cause Tinnitus: Aspirin in Strong Doses
As mentioned earlier, aspirin can also cause ringing in your ears or tinnitus. Taking aspirin for everyday aches and pains can trigger the symptoms of tinnitus or heighten the symptoms that already exist. Luckily, the dosage is a significant factor to consider. If you take aspirin once in a blue moon it’s very unlikely to cause high levels of tinnitus in your ears. If you were to take large amounts of aspirin, this may cause symptoms of tinnitus, but it could also be linked to external factors such as your environment or stress levels.
Book a Hearing Test Today with an Audiologist
Having a hearing test can open up so many doors for you in your life. Not only will it provide you with some much-needed answers with regards to your hearing, but it will also help you to gain peace of mind. An audiologist at Pacific Audiology Clinic will be on hand to answer any questions you have as soon as you book your appointment. You can us today at 503-719-4208 and take the next step today. As soon as you have booked your hearing test you will be one step closer to finding out everything you need to know about your hearing and ear health.
This article is for informational purposes only. Any changes in medication or in relation to your health should be discussed with your physician.